Thunderstorm Wind, Pike
- When
- June 28, 5:05 PM CST
- Where
- Pike County, Daisy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.230, -93.730
Trees were blown down.
Clockwise flow around high pressure in the southwest United States created a northwest wind flow aloft over Arkansas. This drove a cold front toward the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Clockwise flow around high pressure in the southwest United States created a northwest wind flow aloft over Arkansas. This drove a cold front toward the region. Precipitation was more organized along and ahead of the front, with scattered to numerous showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 3:20 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 PM CDT SAT JUN 28 2008 .UPDATE... MCS/AREAS OF HEAVY RAIN BEGINNING TO BUILD FROM WEST CENTRAL INTO CENTRAL ARKANSAS LATE THIS AFTERNOON. THIS IS GENERALLY SOUTH OF THE ORIGINAL FLASH FLOOD WATCH AREA POSTED FOR THE NORTHERN COUNTIES TONIGHT. WENT AHEAD AND SHIFTED THE WATCH INTO ABOUT THE CENTRAL THIRD OF THE STATE UNTIL AROUND MIDNIGHT...AND CANCELLED THE WATCH IN THE NORTH. DEPENDING ON HOW THINGS PAN OUT...MAY HAVE TO EXTEND WATCH AFTER MIDNIGHT...AND MAY HAVE TO ADJUST COVERAGE OF WATCH. WILL ADDRESS THIS LATER THIS EVENING. (46) && .SHORT TERM...TONIGHT THROUGH MONDAY SATELLITE OBSERVATIONS CONTINUE TO SHOW UPPER LOW OVER MINNESOTA AND WISCONSIN BEGINNING TO MOVE SOUTH. THIS WILL GIVE STALLED FRONT OUT IN THE PLAINS THE PUSH IT NEEDS INTO THE REGION TONIGHT AND SUNDAY. FRONT WILL SLOWLY MOVE ACROSS TONIGHT AND ON SUNDAY...WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS OCCURRING. TENDENCY OF STORMS TO FORM AND MOVE ACROSS THE SAME AREAS WILL ALLOW FOR HEAVY RAINFALL TO OCCUR...MOST LIKELY IN AREAS NORTH OF A LINE FROM GLENWOOD TO BRINKLEY. SOME AREAS COULD PICK UP ONE TO TWO INCHES OF RAIN...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. WILL LEAVE THE FLASH FLOOD WATCH AS-IS FOR NOW...DUE TO ONE TO TWO INCH AMOUNTS ALREADY IN NORTHERN ARKANSAS THIS MORNING...AND ADDITIONAL HEAVY RAINS EXPECTED. SEVERE THREAT IS POSSIBLE TONIGHT...MOSTLY IN AREAS THAT HAVE SEEN SOME SUN TODAY /I.E. SOUTHERN ARKANSAS/. WIND WOULD BE THE PRIMARY CONCERN...BUT HAIL ISN/T OUT OF THE QUESTION. FRONT WILL BE SLOWING DOWN/STALLING OUT NEAR THE LOUISIANA BORDER BY SUNDAY AFTERNOON. PRECIPITATION WILL BE COMING TO AN END FROM THE NORTH DURING THE AFTERNOON AS NORTHERLY FLOW ALOFT PUSHES INTO THE REGION. TOLERABLE CONDITIONS END THE SHORT TERM...AS NORTHWEST/NORTHERLY FLOW ALOFT SENDS COOLER AIR INTO THE REGION. THIS WILL ALLOW FOR MOSTLY CLEAR CONDITIONS...AND TEMPERATURES A LITTLE BELOW CLIMATOLOGICAL NORMS. && .LONG TERM...MONDAY NIGHT THROUGH SATURDAY NOAM LONGWAVE PATTERN REMAINS FAIRLY STAGNANT THROUGH THE PERIOD...WITH RIDGING TO THE SOUTHWEST AND TROUGHING TO THE EAST. THIS WILL ALLOW FOR CONTINUED NEAR/BELOW NORMAL TEMPERATURES THROUGH SATURDAY. NEXT SYSTEM OF ANY SIGNIFICANCE WILL BE NEXT WEEKEND...WHEN A FRONT APPROACHES THE REGION FROM THE NORTHWEST. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 66 85 60 86 / 70 20 10 0 CAMDEN AR 72 86 64 87 / 60 40 10 10 HARRISON AR 62 82 59 84 / 60 10 10 0 HOT SPRINGS AR 70 87 64 88 / 60 30 10 10 LITTLE ROCK AR 70 86 66 88 / 70 30 10 10 MONTICELLO AR 73 87 67 88 / 60 50 10 10 MOUNT IDA AR 69 83 58 84 / 70 30 10 10 MOUNTAIN HOME AR 63 84 60 85 / 60 10 10 0 NEWPORT AR 67 86 61 87 / 70 20 10 0 PINE BLUFF AR 71 86 65 87 / 60 40 10 10 RUSSELLVILLE AR 67 86 59 87 / 70 20 10 0 SEARCY AR 68 86 62 87 / 70 30 10 10 STUTTGART AR 70 86 65 87 / 60 40 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CLARK-CLEBURNE-CONWAY-FAULKNER-GARLAND-HOT SPRING- INDEPENDENCE-JACKSON-JOHNSON-LOGAN-LONOKE-MONROE-MONTGOMERY- PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-VAN BUREN- WHITE-WOODRUFF-YELL. && SHORT TERM...57 / LONG TERM...55
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 942 AM CDT SAT JUN 28 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 942 AM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT DURING THE MORNING AND EARLY AFTERNOON HOURS...LOCALIZED AREAS OF EXCESSIVE RAINFALL WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...FOCUSED BY SMALL SCALE BOUNDARIES ACROSS THE REGION. OBSERVED UPPER AIR OBSERVATIONS INDICATE THAT THESE THUNDERSTORMS WILL BE EFFICIENT RAINFALL PRODUCERS. LATER THIS AFTERNOON...A COLD FRONT IS EXPECTED TO APPROACH NORTHERN ARKANSAS...THEN WILL MOVE SOUTHWARD INTO CENTRAL ARKANSAS BY EARLY SUNDAY. THUNDERSTORMS WILL ACCOMPANY THE FRONT. SOME OF THE STORMS MAY REACH SEVERE LEVELS. DAMAGING WINDS GUSTS WILL BE THE PRIMARY THREAT. ALSO...SOME STORMS WILL PRODUCE EXCESSIVE RAINFALL. THE OVERALL SEVERE THREAT LATER THIS AFTERNOON AND EVENING WILL DEPEND ON THE AVAILABLE INSTABILITY. WIDESPREAD THUNDERSTORMS THAT AFFECT THE REGION THIS MORNING AND EARLY AFTERNOON WILL ACT TO STABILIZE THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO CENTRAL AND SOUTHERN ARKANSAS EARLY SUNDAY BEFORE WASHING OUT SOMEWHERE JUST SOUTH OF THE STATE. HIGH PRESSURE WILL FOLLOW BEHIND THE FRONT... WITH DRY WEATHER RETURNING TO THE STATE FOR THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EVENING HOURS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 104 PM CDT SAT JUN 28 2008 ARZ003-281835- BOONE- 104 PM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR BOONE COUNTY UNTIL 135 PM CDT... AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF HOLLISTER TO 6 MILES SOUTHEAST OF GREEN FOREST...MOVING EAST AT 26 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE OMAHA AND HARRISON. 55
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 131 PM CDT SAT JUN 28 2008 ARZ003-004-281910- BOONE-MARION- 131 PM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR BOONE AND MARION COUNTIES UNTIL 210 PM CDT... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF DIAMOND CITY TO JUST SOUTHWEST OF HARRISON...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE BELLEFONTE...LEAD HILL...PILOT KNOB...AND OLVEY. 55
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 349 PM CDT SAT JUN 28 2008 ARZ037-282110- SCOTT- 349 PM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR SCOTT COUNTY UNTIL 415 PM CDT... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LAKE HINKLE...MOVING EAST AT 22 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN SCOTT COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. 55
The Western Arkansas radar (KSRX), 131 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
7 thunderstorm wind, 3 hail, 2 flash flood, 1 heavy rain, 1 lightning. Local standard time, as filed.
Trees were blown down.
Trees were blown down.
Approximately 2.77 inches of rain fell in 39 minutes.
Power lines were down.
Street flooding occurred in town.
Trees and power lines were blown down.
Tree limbs were down.
Street flooding occurred in the city.
Lightning set fire to a barn.
Trees were down on Arkansas Highway 24.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119453, 121926, 119447, 119444, 119585, 119442, 119445, 121929, 119449, 119443, 121931, 119448, 119451, 119450.